MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 4 X 30"(75CM) 6-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 4 X 30"(75CM) 6-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number EPM8709
Medical Device Problem Codes Material Separation (1562); Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.The returned sample determined that it was received, one straight packet that pertained to product code epm8709.This product code is multistrand and requires four strands double armed per packet.Upon visual inspection of the returned sample, it was noted the two strands double armed outside of the foam park and tangled with them.The foam park was examined, and it is not possible to determine if there were fewer strands than required.The swage and attachment area of needles were noted as expected.The functional test was performed using instron equipment and the pull force result was above the minimum requirements.Additionally, it was found that the straight packet was open, and the lock tab was cut.No conclusion could be reached as to what caused the reported complaint.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.The manufacturing records could not be reviewed as the batch/lot number is unknown.Additional information was requested, and the following was obtained via: - was there any adverse consequence associated with the patient? no - please provide the lot number: i don¿t have it - please provide the source or name of person providing answers to follow-up questions: (b)(6) - was there any adverse consequence associated with the patient? other than being on pump longer than expected due to having to find needles and having to access better tissue each time the doc would pass the needle, it would pop off, then he would have to redo the pass.- please provide the lot number: i don¿t have it - device return status.Please document the shipment tracking number: i took to fed ex on tuesday - please provide the source or name of person providing answers to follow-up questions: i have been asking the charge nurse for details.Her name is (b)(6).
 
Event or Problem Description
It was reported that a patient underwent a cabg procedure on (b)(6) 2024 and suture was used.During the procedure, the sales rep reported that the tech opened and only saw 2 strands/4 needles in a package that should have 4 strands/8 needles.Each time the doc would pass the needle, it would pop off, then he would have to redo the pass.No adverse patient consequences were reported.Additional information was requested.

Brand Name
PROLENE SUTURE 4 X 30"(75CM) 6-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18669296
Report Number2210968-2024-01152
Device Sequence Number17971228
Product Code GAW
UDI-Device Identifier10705031207417
UDI-Public10705031207417
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEPM8709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Initial Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown